Format

Send to

Choose Destination
See comment in PubMed Commons below
J Invest Dermatol. 1989 Aug;93(2):224-30.

Cutaneous papillomatous hyperplasia in cyclosporine-A treated beagles.

Author information

1
Dental School, University of Maryland, Baltimore 21201.

Abstract

All twelve Beagle dogs undergoing long-term therapy (26 weeks) with the immunosuppressive drug cyclosporine-A (30 mg/kg), developed cutaneous papillomatous hyperplasia. By week 7 all dogs developed generalized lesions distributed over the entire body. These occurred as irregular, oval, sessile, unpigmented, firm masses. The incidence and severity of the skin lesions varied among dogs and anatomic site, with no correlation to the blood level of cyclosporine. Microscopic analysis revealed that the epidermis formed short papillary folds on broad fibrovascular stalks and was hyperkeratotic and acanthotic. Mild hyperplasia of hair follicles and sebaceous glands was also evident. A mild diffuse infiltrate of lymphocytes and plasma cells was present in the papillary dermis. No histopathologic changes typical of papillomavirus infection were identified, nor were papillomavirus group-specific antigens or viral DNA detected. Other cutaneous side effects included hyperkeratosis of footpads, increased growth of hair and nails, and hyperkeratinization of the haired skin of the prepuce. All cutaneous lesions regressed spontaneously within 8 weeks following termination of cyclosporine administration. The hyperplastic lesions may have resulted from the action of cyclosporine via the T-lymphocyte system. Conversely a direct action of this drug on epithelial cells may have stimulated proliferation and keratinization.

PMID:
2754276
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center